Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 101, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2013, 3:23 PM CDT for Cass County, Marion County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2013, 3:23 PM CDT (20:23 UTC)
- Expired
- Apr 10, 2013, 4:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Cass County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 85 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 3:25 PM CDT | TSTM WND DMG | 4 Sw Avinger, TX | TREES DOWN...POWER LINES DOWN |
| Apr 10, 4:05 PM CDT | HAIL 0.5 | Atlanta, TX | QUARTER TO HALF INCH HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1882 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
771
WUUS54 KSHV 102023
SVRSHV
TXC067-315-102115-
/O.NEW.KSHV.SV.W.0101.130410T2023Z-130410T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT WED APR 10 2013
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF ATLANTA...
MARION COUNTY IN NORTHEAST TEXAS...
* UNTIL 415 PM CDT
* AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF BEREA...OR 24 MILES NORTHWEST OF MARSHALL...AND MOVING
NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LODI...SMITHLAND...KILDARE...LINDEN...BIVINS AND QUEEN CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3328 9449 3328 9441 3326 9438 3326 9436
3324 9426 3324 9423 3327 9423 3327 9404
3283 9415 3272 9431 3270 9438 3270 9442
3281 9469
TIME...MOT...LOC 2023Z 210DEG 42KT 3287 9452
$$
ELEVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:05 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 10, 3:05 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 305 PM CDT WED APR 10 2013 .DISCUSSION... THIS AFTERNOONS WATER VAPOR SATELLITE IMAGERY OFFERS A NICE VIEW OF THE SHARPLY ELONGATED UPPER TROUGH SPINNING ACROSS THE CENTRAL UNITED STATES. ALSO NOTICEABLE IS AN AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM EASTERN TEXAS THROUGH THE OHIO RIVER VALLEY. THE SURFACE BASED COLD FRONT THAT HAS BEEN RESPONSIBLE FOR FALLING TEMPERATURES TO THE WEST HAS SLOWLY BEEN DRIFTING EASTWARD THIS AFTERNOON. AS OF 19Z...IT WAS ORIENTED ROUGHLY ALONG A LINE FROM CONROE TO MARSHALL TEXAS...NORTHWARD TO MENA ARKANSAS. FOR NOW...HAVE TORNADO WATCH NUMBER 89 IN EFFECT FOR SOUTHWEST ARKANSAS COUNTIES. AS THE COLD FRONT CONTINUES TO DRIFT EASTWARD...EXPECT ADDITIONAL ACTIVITY TO DEVELOP IN ITS ADVANCE. NORTHERN LOUISIANA AND SOUTH CENTRAL ARKANSAS SHOULD HAVE A BETTER ENVIRONMENT FOR SEVERE WEATHER THIS EVENING. WITH NEARLY 2000 J/KG OF MUCAPE AND 30 KTS OF BULK SHEAR IN PLACE ALREADY...ALL THAT THE ENVIRONMENT NEEDS IS INTERACTION WITH THE FRONT TO BREAK THE SMALL CAP IN PLACE ACROSS THOSE AREAS. EXPECT SHOWERS AND THUNDERSTORMS TO CONGEAL AND FORM INTO MORE OF A SUBSTANTIAL LINE DURING THE EVENING AND OVERNIGHT HOURS...WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. OTHER THAN ISOLATED TORNADOES AND HAIL...HEAVY RAINFALL WILL BE A THREAT THIS EVENING...AS THE UPPER LEVEL FLOW RUNS SOUTH TO NORTH...NOT PROVIDING MUCH OF AN EASTWARD KICK TO THE SURFACE FRONT. THIS WILL ALLOW FOR QUITE A BIT OF TRAINING OF STORMS AND LOCALIZED FLASH FLOODING MAY BE A POSSIBILITY. LOOKING TO THE WEST...IN THE POST FRONTAL COOLER AIR MASS...ELEVATED CONVECTION WILL BE ONGOING THIS EVENING AND OVERNIGHT. SMALL HAIL MAY BE POSSIBLE WITH THESE THUNDERSTORMS. RAIN CHANCES WILL GRADUALLY COME TO AN END FOR SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS BY THURSDAY MORNING...WHILE AREAS FARTHER EAST MAY BE DEALING WITH SHOWER/THUNDERSTORM ACTIVITY THROUGH THE EARLY AFTERNOON. A FEW DRY DAYS WILL FOLLOW THIS DEPARTING SYSTEM...WITH SLIGHT RAIN CHANCES RETURNING LATER THIS WEEKEND AS SOUTHWESTERLY FLOW USHERS IN A FEW DISTURBANCES TOWARD THE AREA. OTHERWISE...WARMER TEMPERATURES WILL RETURN FRIDAY. /20/ && .AVIATION... THE COLD FRONT IS WAY AHEAD OF SCHEDULE...REMAINING VERY SHALLOW. THE SFC FRONT EXTENDS FROM KTXK...TO NEAR KSHV...TO NEAR KLFK ATTM WITH NW10G20KTS DISPLACING S/SE10G20KTS. THE WARM AND UNSTABLE DEEP S/SW FLOW ALOFT WILL REMAIN FOR HRS OVER THE SFC FRONT KEEPING ELEVATED SCAT/NUMEROUS TSTMS GOING THIS P.M. WITH HAIL UNTIL THE UPPER LOW LIFTS OUT. ANY SFC BASED DEVELOPMENT AHEAD OF THE FRONT MAY HOLD OUT FOR LATE DAY SUN OVER TOLEDO BEND COUNTRY UP INTO KELD AND EAST. THE SFC FRONT SHOULD BE NEAR A KMLU TO KAEX BY 11/06Z WITH TSTMS ENDING W TO E 03-09Z. EXPECT STRONG WIND AND SEVERE TURBULENCE WITH SOME HAIL AND IFR CIGS/VSBY WITH THESE STORMS TODAY. AFTER FROPA...EXPECT MVFR/IFR CIGS/VSBY IN -RA/BR 09-12Z WITH MVFR CIGS BECMG SKC BY 15-18Z. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 48 63 43 73 47 / 90 20 0 0 0 MLU 54 66 45 71 45 / 90 50 0 0 0 DEQ 39 60 36 66 40 / 70 10 0 0 10 TXK 44 61 41 70 45 / 90 10 0 0 10 ELD 48 63 40 73 41 / 90 20 0 0 0 TYR 38 63 41 72 47 / 40 10 0 0 0 GGG 41 62 41 72 46 / 70 10 0 0 0 LFK 41 67 44 74 47 / 70 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 20/24
Hazardous weather outlook, Apr 10, 11:25 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1125 AM CDT WED APR 10 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1125 AM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AS WELL AS EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LINE OF SHOWERS AND THUNDERSTORMS...WILL BEGIN TO DEVELOP ALONG A STRONG...BUT SLOW MOVING COLD FRONT...CURRENTLY ORIENTED ALONG A TYLER TO MOUNT PLEASANT TEXAS TO DEQUEEN ARKANSAS LINE. THUNDERSTORM ACTIVITY WILL BEGIN TO INITIATE DURING THE AFTERNOON HOURS ACROSS FAR EAST AND NORTHEAST TEXAS. DURING THE EVENING HOURS THE ACTIVITY SHOULD PUSH EAST THROUGH NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS. BY LATE EVENING TO MIDNIGHT...EXPECT THE LINE OF SHOWERS AND THUNDERSTORMS TO BE MOVING ACROSS SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA...POSSIBLY CLEARING EL DORADO ARKANSAS AND MONROE LOUISIANA AROUND MIDNIGHT. THE GREATEST INSTABILITY APPEARS TO BE ACROSS NORTHERN LOUISIANA AND SOUTH CENTRAL ARKANSAS...ALLOWING THIS AREA TO SEE BETTER CHANCES FOR SEVERE WEATHER. THE PRIMARY SEVERE WEATHER THREAT FROM THIS AFTERNOON THROUGH THE EVENING HOURS APPEARS TO BE DAMAGING STRAIGHT-LINE WINDS. ISOLATED TORNADOES AND HAIL WILL ALSO BE A CONCERN...WITH LOCALLY HEAVY RAINFALL POSSIBLE AS WELL. THE HEAVIEST RAINFALL TOTALS WILL LIKELY BE ACROSS NORTHERN LOUISIANA AND SOUTHERN ARKANSAS...WHERE 2 TO 3 INCHES WILL BE POSSIBLE. IN ADDITION...AS THE COLD FRONT MOVES THROUGH THE AREA FROM WEST TO EAST...SOME ELEVATED THUNDERSTORM ACTIVITY MAY BE POSSIBLE IN THE COOLER AIR MASS. WITH THIS ACTIVITY...SOME HAIL MAY BE POSSIBLE THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... MUCH COLDER AND BREEZY CONDITIONS ARE EXPECTED ON THURSDAY...HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED DURING THE AFTERNOON AND EVENING HOURS TODAY AND TONIGHT...ESPECIALLY ACROSS NORTHERN LOUISIANA AND SOUTHERN ARKANSAS. 20
In the hours before
Local storm report, Apr 10, 3:16 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
316 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG TEXARKANA 33.45N 94.02W
04/10/2013 MILLER AR BROADCAST MEDIA
VEHICLE WINDOWS BLOWN OUT IN PARKING LOT OF HIGH
SCHOOL...TREES DOWN
&&
EVENT NUMBER SHV1300103
25Local storm report, Apr 10, 3:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG TEXARKANA 33.45N 94.02W
04/10/2013 MILLER AR BROADCAST MEDIA
VEHICLE WINDOWS BLOWN OUT IN PARKING LOT OF HIGH
SCHOOL...TREES DOWN
&&
CORRECTED EVENT TIME
EVENT NUMBER SHV1300103
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:59 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 61 min |
| Apr 10, 6:52 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.